zbMATH — the first resource for mathematics

Existence results for some fourth-order nonlinear elliptic problems of local superlinearity and sublinearity. (English) Zbl 1146.35362
Summary: In this paper we study the existence of positive solutions for the problem \[ \Delta^2u+c\Delta u=f(x,u) \text{ in }\Omega, u\geq 0, u\not\equiv 0\text{ in }\Omega, u=\Delta u=0 \text{ on }\partial\Omega \] where \(c<\lambda_1(\Omega)\) and \(f(x,u)\) satisfies the local superlinearity and sublinearity condition.

35J60 Nonlinear elliptic equations
35J35 Variational methods for higher-order elliptic equations
35J40 Boundary value problems for higher-order elliptic equations
47J30 Variational methods involving nonlinear operators
Full Text: DOI
[1] Lazer, A.C.; McKenna, P.J., Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis, SIAM rev., 32, 537-578, (1990) · Zbl 0725.73057
[2] Tarantello, G., A note on a semilinear elliptic problem, Differential integral equations, 5, 561-565, (1992) · Zbl 0786.35060
[3] Lazer, A.C.; McKenna, P.J., Global bifurcation and a theorem of tarantello, J. math. anal. appl., 181, 648-655, (1994) · Zbl 0797.34021
[4] Micheletti, A.M.; Pistoia, A., Multiplicity results for a fourth-order semilinear elliptic problem, Nonlinear anal., 31, 895-903, (1998) · Zbl 0898.35032
[5] Zhang, J., Existence results for some fourth-order nonlinear elliptic problems, Nonlinear anal., 45, 29-36, (2001) · Zbl 0981.35016
[6] D.G. De Figueiredo, J.P. Gossez, P. Ubilla, Local superlinearity and sublinearity for indefinite semilinear elliptic problem, http://www.ulb.ac.be/sciences/ulbmath/travaux/preprints2000-2001.html · Zbl 1034.35042
[7] Struwe, M., Variational methods, applications to nonlinear partial differential equations and Hamiltonian systems, (1990), Springer · Zbl 0746.49010
[8] Castaneda, N.; Ma, R., Positive solutions to a second order three-point boundary value problem, Appl. anal., 76, 231-239, (2000) · Zbl 1031.34026
[9] G. Xu, J. Zhang, Positive solutions to a second order m-point boundary value problem, submitted
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.